Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 71, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Nov 28, 2009, 4:00 AM EST for 5 counties in Florida. It took effect at Nov 28, 2009, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2009, 4:00 AM EST (09:00 UTC)
- In effect from
- Nov 28, 2009, 11:00 AM EST
- Expired
- Nov 28, 2009, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 280900 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 400 AM EST SAT NOV 28 2009 ...RED FLAG WARNING IS IN EFFECT TODAY FOR ALL ZONES EXCEPT PINELLAS COUNTY... .HIGH PRESSURE IN THE REGION WILL KEEP THE COOL AND DRY AIR MASS OVER THE AREA TODAY. THIS WILL PRODUCE LONG DURATIONS OF CRITICALLY LOW HUMIDITIES OVER ALL BUT THE IMMEDIATE COAST FROM LATE THIS MORNING THROUGH THE AFTERNOON. FLZ039-042-043-048-049-051-052-055>057-060>062-065-282300- /O.UPG.KTBW.FW.A.0052.091128T1600Z-091128T2300Z/ /O.NEW.KTBW.FW.W.0071.091128T1600Z-091128T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 400 AM EST SAT NOV 28 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY AIR WILL REMAIN OVER THE AREA TODAY WITH WARMING TEMPERATURES TO PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT FROM LATE THIS MORNING THROUGH THE LATE AFTERNOON CONTRIBUTING TO CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 28, 2:50 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 28, 2:50 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
250 AM EST SAT NOV 28 2009
.SHORT TERM (TODAY THROUGH MONDAY)...THE FORECAST FOCUS IN THE
SHORT TERM PERIOD WILL BE ON TEMPERATURES. THE PATTERN WILL REMAIN
WITH A SPLIT FLOW ACROSS THE CONUS AS A DEEP LOW IN THE SOUTHERN
STREAM CUTS OFF ACROSS NORTHWESTERN MEXICO BY SUNDAY AND THEN
VERY SLOWLY SLIDES TO THE EAST. NO REAL LARGE CHANGES WERE MADE TO
THE GOING FORECAST. FOR TODAY A SURFACE HIGH OVER THE LOWER
MISSISSIPPI VALLEY WILL SLIDE EAST AND DOMINATE OUR WEATHER. LIGHT
NORTHERLY WINDS AND DRY AIR WILL CONTINUE ACROSS THE PENINSULA.
THERE WILL BE A RATHER EXTENSIVE CIRRUS SHIELD APPROACHING FROM
THE WEST WITH A WEAKENING SHORTWAVE SLIDING QUICKLY ACROSS THE
DEEP SOUTH. SO DID BUMP UP SKY COVER JUST A BIT. BUT THIS SHOULD
NOT HAVE TOO MUCH EFFECT ON TEMPS GIVEN THAT IT IS JUST A VERY
HIGH AND THIN DECK. ANOTHER COLD NIGHT IS EXPECTED TONIGHT BUT
CLOUDS WILL TEMPER LOWS A BIT. OVER THE NEXT SEVERAL DAYS THE
CUTOFF WILL CONTINUE TO ADVECT WARMER AND GRADUALLY MORE HUMID AIR
BACK INTO OUR AREA. HOWEVER SINCE IT IS SUCH A SLOW SYSTEM THERE
WILL BE NO IMPACTS ON PRECIPITATION IN THE SHORT TERM. DRY AIR
WITH THE HIGH PRESSURE WILL KEEP THE AREA RAIN FREE THROUGHOUT.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...STALLING SURFACE
FRONT OVER N FLORIDA TO ACT AS FOCUSING MECHANISM OF SURFACE
WEATHER FEATURE THROUGH MID WEEK. UPPER LOW OVER S TEXAS TO OPEN
TUESDAY AND MOVE THOUGH THE LOWER MISSISSIPPI RIVER VALLEY
WEDNESDAY. DEVELOPING SURFACE LOW PRESSURE CENTER ALONG STALLED
FRONT IN NW GULF TUESDAY RIDES ALONG THE FRONT INTO THE NORTH
CENTRAL GULF REGION WEDNESDAY WITH WARM FRONT OVER N FLORIDA
PLACING THE LOCAL AREA IN WARM SECTOR OF SYSTEM WITH CHANCE POPS
FROM THE BAY AREA NORTHWARD CLOSEST TO BETTER DYNAMICS TUESDAY AND
TUESDAY NIGHT. WEDNESDAY SURFACE LOW MOVES THROUGH THE DEEP SOUTH
PUSHED BY UPPER SHORTWAVE WHILE SERIES OF VORTICITY MAXIMUMS
SWEEPS COLD FRONT THROUGH THE AREA WITH INCREASING SOUTHERLY FLOW
AHEAD OF THE FRONT BRINGING MOISTURE AND INSTABILITY TO THE AREA
WITH 50 TO 60 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD
AND ALONG THE FRONT INTO WEDNESDAY NIGHT. HIGH PRESSURE TO BUILD
INTO THE REGION THURSDAY ON BREEZY NORTHERLY FLOW TO END THE
EXTENDED PERIOD. TEMPERATURES TO RUN SLIGHTLY ABOVE NORMAL AHEAD
OF THE FRONT THROUGH MID WEEK THEN FALL SLIGHTLY BELOW NORMAL
BEHIND THE FRONT TO END THE WEEK.
&&
.AVIATION...VFR CONDITIONS TO CONTINUE TODAY AND TONIGHT.
&&
.MARINE...NO CONCERNS FOR BOATERS IN THE REGION. HIGH PRESSURE
BUILDING IN TODAY WILL CONTINUE TO KEEP WINDS AND SEAS DOWN FOR
THE NEXT SEVERAL DAYS. NORTHERLY WINDS TODAY WILL GRADUALLY VEER
TOWARDS THE EAST BY SUNDAY.
&&
.FIRE WEATHER...DRY AND COOL AIR WILL CONTINUE TODAY. TEMPERATURES
ARE EXPECTED TO WARM TODAY FROM YESTERDAY AND THIS WILL MAKE RH
VALUES LOWER TODAY. CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY
TODAY FROM THE LATE MORNING THROUGH THE AFTERNOON HOURS WITH
DEWPOINTS BELOW THRESHOLDS DURING THIS TIME. MOISTURE WILL
GRADUALLY INCREASE ON SUNDAY AND MONDAY AND THIS WILL DIMINISH THE
FIRE WEATHER THREAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 69 51 76 59 / 5 5 5 5
FMY 70 52 80 61 / 5 5 5 5
GIF 68 50 77 57 / 5 5 5 5
SRQ 68 47 76 56 / 5 5 5 5
BKV 67 35 75 44 / 5 5 5 5
SPG 66 56 75 62 / 5 5 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...35/JOHNSON
LONG TERM/AVIATION...25/DAVISHazardous weather outlook, Nov 27, 4:11 AM EST, 23 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 411 AM EST FRI NOV 27 2009 FLZ039-042-043-048>052-055>057-060>062-065-272200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 411 AM EST FRI NOV 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COLD AND FROST IMPACT... PATCHY FROST IS EXPECTED OVER PORTIONS OF THE NATURE COAST LATE TONIGHT INTO SATURDAY MORNING AS TEMPERATURES FALL INTO THE MID 30S. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING. ...WIND AND SEA IMPACT... A GUSTY NORTHERLY WIND WILL GENERATE HAZARDOUS SEAS ACROSS THE COASTAL AND OFFSHORE WATERS THIS MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL IMPACT THE AREA EARLY TO MID NEXT WEEK. THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TUESDAY INTO WEDNESDAY. RESIDENTS SHOULD CLOSELY MONITOR THE LATEST FORECAST ON THIS DEVELOPING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LAMARRE
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.